Evidence map›Paper›PMID 28559830›Full record

ArticleCase reports in neurology

Choreoathetosis Is a Possible Adverse Event of a Commonly Used Antibiotic.

Pornchai Sathirapanya

Open access · goldAbstract readCase Reports
In one paragraph

Article in Case reports in neurology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed
0.7field-weighted citation impact, top 29% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed, 5 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

1 author at 1 institution in 1 country.

Pornchai SathirapanyaDivision of Neurology, Department of Internal Medicine, Faculty of Medicine, Prince of Songkla University, Hat Yai, Thailand.
Prince of Songkla University · TH

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundChoreoathetosis (CAS) is attributed to a few neuropsychiatric drugs; however, it is scarcely reported with commonly used antibiotics.

aimsTo present a case of ceftriaxone (CTX)-induced CAS and to perform a literature review.

settingA medical teaching hospital. CASE HISTORY: An 83-year-old female with end stage renal disease was prescribed CTX 2 g/day intravenously and doxycycline (DXC) 200 mg/day orally for the treatment of acute community-acquired systemic infection. CAS developed 3 days after the administration of both drugs. Withdrawal of CTX and DXC yielded complete resolution of the CAS on the following day. Neither neurological adverse events related to DXC use nor pharmacological interaction between DXC and CTX was reported. Therefore, the CAS development was attributed to CTX.

conclusionCTX as well as other ß-lactam antibiotics induce glutamate excess in the striatum and cerebral cortex, resulting in neurological hyperexcitability disorders. Dosage adjustment of these antibiotics in relation to the patients' renal clearance is warranted.

Indexed as

CephalosporinChoreoathetosisChronic renal failureGlutamate

Identifiers

PMID28559830
PMCPMC5437435
OpenAlexW2608632936

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.